Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 58, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 10, 2012, 10:36 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2012, 10:36 PM EDT (02:36 UTC)
- Expired
- Aug 12, 2012, 2:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
885 WHUS73 KIWX 110236 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 PM EDT FRI AUG 10 2012 LMZ043-046-111045- /O.NEW.KIWX.SC.Y.0058.120811T0236Z-120812T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 PM EDT FRI AUG 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT. * WINDS: NORTHWEST 15 TO 25 KNOTS OVERNIGHT AND SATURDAY. WINDS EASING TO 10 TO 15 KNOTS SATURDAY NIGHT. * WAVES: 8 TO 12 FEET OVERNIGHT. 6 TO 10 FEET SATURDAY...SUBSIDING TO 3 TO 5 FEET SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
517 WHUS73 KIWX 110819 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT SAT AUG 11 2012 LMZ043-046-111630- /O.CON.KIWX.SC.Y.0058.000000T0000Z-120812T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS EASING WEST TO NORTHWEST AT TO 5 TO 15 KNOTS TONIGHT. * WAVES: 5 TO 10 FEET TODAY...SUBSIDING TO 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
643 WHUS73 KIWX 111513 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 AM EDT SAT AUG 11 2012 LMZ043-046-112315- /O.EXT.KIWX.SC.Y.0058.000000T0000Z-120812T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1113 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS THIS AFTERNOON...THEN BECOMING WEST 5 TO 15 KNOTS TONIGHT. * WAVES: 6 TO 10 FEET TODAY...SUBSIDING TO 4 TO 7 FEET THIS EVENING...THEN TO 2 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
510 WHUS73 KIWX 112038 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT SAT AUG 11 2012 LMZ043-046-120445- /O.CON.KIWX.SC.Y.0058.000000T0000Z-120812T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 438 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS THIS EVENING DIMINISHING TO 10 TO 15 KNOTS EARLY TONIGHT...THEN BACKING WEST AT 5 TO 10 KNOTS BY DAYBREAK SUNDAY. * WAVES: 4 TO 7 FEET THIS EVENING...SUBSIDING TO BELOW 4 FEET EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
753 WHUS73 KIWX 120245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT SAT AUG 11 2012 LMZ043-046-120600- /O.CON.KIWX.SC.Y.0058.000000T0000Z-120812T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS: NORTHWEST AROUND 10 KNOTS BACKING WEST AT 5 TO 10 KNOTS BY DAYBREAK SUNDAY. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET AROUND DAYBREAK SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 8:20 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 10, 8:20 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 820 PM EDT FRI AUG 10 2012 .AVIATION... /00 UTC TAFS/ DEEP/MATURE CYCLONE NEAR KDTW TO SLOWLY LIFT NEWD INTO SERN ONT TONIGHT AND TO JUST NE OF GEORGIAN BAY BY END OF FCST PD. RICHER LLVL MSTR IN CLOSER PROXIMITY TO SFC LOW/WITHIN STRONGER NRTHLY GRADIENT FLOW ACRS SRN LWR MI INTO NERN IN FOR POTNL/TEMPO HIGH END IFR CIGS AT KFWA UNTIL AROUND MIDNIGHT. THEREAFTER...ANTICIPATE SLIGHT SUBCLOUD LYR DRYING AS FLOW RELAXES/BACKS...WITH VFR CIGS LKLY AT KSBN MUCH OF NIGHT AND AT LEAST IMPROVEMENT TO ABOVE FUEL ALT AT KFWA. TURBULENT MIXING ALONG WITH LOW CCL/LCL SHOULD AFFORD QUICK REGEN OF BKN CU FIELD SAT AFTER SUNRISE...THOUGH ANTICIPATE TRANSITION READILY TO VFR BY MIDDAY AS COVERAGE THINS/BASES RISE AS INCRSD MIXED LYR DEPTH HASTENS DRY AIR ENTRAINMENT. && .SHORT TERM... UPPER LOW WILL CONTINUE MOVING EAST AND AWAY FROM AREA TONIGHT. WRAP AROUND DEFORMATION RAIN WAS STRUGGLING TO MOVE SOUTH ON BACKSIDE OF THIS LOW BUT WAS EDGING INTO NORTHERN AREAS. WILL CARRY HIGHER POPS NORTH AND NORTHEAST THIS EVENING ASSOCIATED WITH SOUTHERN FRINGE OF THIS RAIN SHIELD. TRAJECTORIES AND DELTA T VALUES SUPPORT SCATTERED LAKE EFFECT SHOWERS EARLY EVENING AS WELL. ELSEWHERE THERE IS A LOW CHANCE FOR INSTABILITY SHOWERS INTO EARLY EVENING BUT CHANCES DROP QUICKLY WITH LOSS OF HEATING. THIS LOSS OF DIURNAL HEATING SHOULD ALSO ALLOW WESTERN AND SOUTHERN FRINGES OF CLOUD SHIELD TO DISSIPATE WHERE IT HAS BECOME CELLULAR LOOKING ON SATELLITE. GRADUAL CLEARING EXPECTED THROUGH THE DAY ON SATURDAY WITH CU RULE INDICATING AT LEAST SOME SCATTERED TO OCCASIONAL BROKEN CU POSSIBLE. SKIES SHOULD CLEAR FOR SATURDAY NIGHT WITH HIGH PRESSURE RIDGE MOVING OVER THE AREA. LIGHT WINDS AND CLEAR SKIES FOLLOWING RAINFALL SHOULD ALLOW FOG TO FORM AFTER MIDNIGHT SO INCLUDED FOG IN GRIDS. AS FOR TEMPS...ALL BLEND LOOKS REASONABLE WITH A SLIGHT LOWERING FOR SATURDAY NIGHT WITH GOOD RADIATIONAL COOLING EXPECTED. && .LONG TERM...SUNDAY THROUGH FRIDAY PROGRESSIVE ACTIVE FLOW PATTERN TO CONTINUE THIS PERIOD WITH NEXT SIGNIFICANT SHORT WAVE EXPECTED TO IMPACT THE AREA LATE SUNDAY NIGHT INTO MONDAY. LOCAL AREA SHOULD BE SITUATED IN MID/UPPER LEVEL SHORT RIDGING ON SUNDAY BETWEEN DEPARTING BROAD NEGATIVE UPPER HEIGHT ANOMALY AND NEXT PROGRESSIVE PACIFIC WAVE TRACKING THROUGH THE CENTRAL/NORTHERN PLAINS. A RELATIVELY NARROW CORRIDOR OF LOW LEVEL MOISTURE TRANSPORT/CONVERGENCE WILL SHIFT EASTWARD INTO THE REGION LATE SUNDAY NIGHT INTO MONDAY PRECEDING THIS UPPER TROUGH...ALTHOUGH A GOOD DEAL UNCERTAINTY REMAINS AS TO HOW FAR NORTH WARM SECTOR CAN PUSH DURING THIS PERIOD WHICH WILL HAVE IN IMPACT ON MAGNITUDE OF AVAILABILITY INSTABILITY MONDAY AFTERNOON. OVERALL TREND IN GUIDANCE HAS BEEN FOR A SLIGHTLY DEEPER AND MORE AMPLIFIED UPPER TROUGH ACROSS THE SOUTHERN GREAT LAKES AS A 30 TO 40 KNOT MID LEVEL JET STREAK ROUNDS THE BASE OF THIS TROUGH MONDAY AFTERNOON. GIVEN ABOVE TRENDS HAVE NUDGED POPS UP TO MID TO HIGH CHANCE FOR MONDAY...WITH STILL SOME UNCERTAINTIES IN REGARDS TO TIMING PRECLUDING LIKELY MENTION AT THIS TIME. DID MAINTAIN SOME SLIGHT CHANCE -RW POPS INTO EARLY TUESDAY ACROSS THE NORTHEAST WITH DEEPER TREND POSSIBLY SUPPORTING SOME MORE LIGHT DEFORMATION TYPE PRECIP. TEMP FORECAST FOR TUESDAY SOMEWHAT TRICKY WITH POSSIBILITY SOME LINGERING LOW CLOUD TRAPPED BENEATH INVERSION BUT IF SUN CAN BE REALIZED IN THE AFTERNOON...HIGHS AROUND 80 ARE A POSSIBILITY GIVEN GOOD POST FRONTAL LOW LEVEL MIXING AND STEEP LOW LEVEL LAPSE RATES. LULL IN PRECIP CHANCES FOR WED/THU WITH MODERATING TEMPERATURES AS LOW LEVEL THERMAL RIDGE PUSHES BACK INTO THE SOUTHERN GREAT LAKES. FOCUS FOR REMAINDER OF THE FORECAST WILL BE ON LARGER SCALE NORTHERN CONUS/SOUTHERN CANADIAN UPPER TROUGH THAT WILL BRING ANOTHER COOL FRONT INTO THE REGION THURSDAY NIGHT/FRIDAY. A PERIOD OF DECENT LOW LEVEL MOISTURE ADVECTION IS EXPECTED AHEAD OF THIS FRONT AND WITH MEDIUM RANGE MODELS EXHIBITING SOME RUN TO RUN CONSISTENCY IN AT LEAST LARGE SCALE PATTERN...ADDED LOW CHANCE POPS FOR THURS NIGHT/FRIDAY. COOLER AIR TO FILTER BACK INTO THE AREA TOWARD THE END OF THE PERIOD BEHIND THIS FRONT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...RIP CURRENT RISK THROUGH SATURDAY EVENING FOR INZ003. MI...RIP CURRENT RISK THROUGH SATURDAY EVENING FOR MIZ077. OH...NONE. LM...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...MARSILI AVIATION...LASHLEY
Hazardous weather outlook, Aug 10, 3:21 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 PM EDT FRI AUG 10 2012 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-111930- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 321 PM EDT FRI AUG 10 2012 /221 PM CDT FRI AUG 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-111930- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 321 PM EDT FRI AUG 10 2012 /221 PM CDT FRI AUG 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A HIGH RISK FOR RIP CURRENTS THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 321 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH GALES TO 35 KNOTS ARE EXPECTED THROUGH THE EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.